Alert archive / Maine / Storm Warnings in 2023
Storm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Mar 13, 2023, 3:10 AM EDT. It took effect at Mar 14, 2023, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2023, 3:10 AM EDT (07:10 UTC)
- In effect from
- Mar 14, 2023, 12:00 PM EDT
- Expired
- Mar 14, 2023, 9:52 PM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
112 WHUS71 KCAR 130710 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 310 AM EDT Mon Mar 13 2023 ANZ052-131600- /O.UPG.KCAR.GL.A.0010.230314T1200Z-230316T0000Z/ /O.NEW.KCAR.GL.W.0015.230314T1200Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 310 AM EDT Mon Mar 13 2023 ...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-131600- /O.UPG.KCAR.GL.A.0010.230314T1200Z-230316T0000Z/ /O.NEW.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 310 AM EDT Mon Mar 13 2023 ...STORM WARNING IN EFFECT FROM NOON TUESDAY TO 1 AM EDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 9 to 14 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From noon Tuesday to 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
8 follow-up statements
002 WHUS71 KCAR 131347 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 947 AM EDT Mon Mar 13 2023 ANZ052-140000- /O.CON.KCAR.GL.W.0015.230314T1200Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 947 AM EDT Mon Mar 13 2023 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-140000- /O.CON.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 947 AM EDT Mon Mar 13 2023 ...STORM WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 1 AM EDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 50 kt and seas 9 to 14 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From noon Tuesday to 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Norcross
715 WHUS71 KCAR 131941 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 341 PM EDT Mon Mar 13 2023 ANZ052-140345- /O.CON.KCAR.GL.W.0015.230314T1200Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 341 PM EDT Mon Mar 13 2023 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-140345- /O.CON.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 341 PM EDT Mon Mar 13 2023 ...STORM WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 1 AM EDT WEDNESDAY... * WHAT...East winds 30 to 40 kt with gusts up to 55 kt and seas 9 to 14 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From noon Tuesday to 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
177 WHUS71 KCAR 140016 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 816 PM EDT Mon Mar 13 2023 ANZ052-140900- /O.CON.KCAR.GL.W.0015.230314T1200Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 816 PM EDT Mon Mar 13 2023 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-140900- /O.CON.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 816 PM EDT Mon Mar 13 2023 ...STORM WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 1 AM EDT WEDNESDAY... * WHAT...East winds 30 to 40 kt with gusts up to 55 kt and seas 9 to 14 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From noon Tuesday to 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
066 WHUS71 KCAR 140655 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 255 AM EDT Tue Mar 14 2023 ANZ052-141500- /O.CON.KCAR.GL.W.0015.230314T1200Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 AM EDT Tue Mar 14 2023 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM this morning to 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-141500- /O.CON.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 255 AM EDT Tue Mar 14 2023 ...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EDT WEDNESDAY... * WHAT...East winds 30 to 40 kt with gusts up to 55 kt and seas 13 to 18 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From noon today to 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
960 WHUS71 KCAR 141421 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1021 AM EDT Tue Mar 14 2023 ANZ052-142300- /O.CON.KCAR.GL.W.0015.000000T0000Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1021 AM EDT Tue Mar 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 30 to 40 kt with a few gusts up to 50 kt and seas 8 to 13 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-142300- /O.CON.KCAR.SR.W.0002.230314T1600Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1021 AM EDT Tue Mar 14 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...East winds 30 to 40 kt with gusts up to 55 kt and seas 14 to 19 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Norcross
249 WHUS71 KCAR 142052 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 452 PM EDT Tue Mar 14 2023 ANZ052-150600- /O.CON.KCAR.GL.W.0015.000000T0000Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 452 PM EDT Tue Mar 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-150500- /O.CON.KCAR.SR.W.0002.000000T0000Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 452 PM EDT Tue Mar 14 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...East winds 30 to 40 kt with gusts up to 50 kt and seas 11 to 16 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Norcross
116 WHUS71 KCAR 142338 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 738 PM EDT Tue Mar 14 2023 ANZ052-150745- /O.CON.KCAR.GL.W.0015.000000T0000Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 738 PM EDT Tue Mar 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-150500- /O.CON.KCAR.SR.W.0002.000000T0000Z-230315T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 738 PM EDT Tue Mar 14 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...East winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 16 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Wednesday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
491 WHUS71 KCAR 150152 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 952 PM EDT Tue Mar 14 2023 ANZ050-051-151000- /O.CAN.KCAR.SR.W.0002.000000T0000Z-230315T0500Z/ /O.EXA.KCAR.GL.W.0015.000000T0000Z-230316T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 952 PM EDT Tue Mar 14 2023 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...STORM WARNING IS CANCELLED... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 17 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-151000- /O.CON.KCAR.GL.W.0015.000000T0000Z-230316T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 952 PM EDT Tue Mar 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 40 kt and seas 7 to 12 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Mar 12, 11:36 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 12, 11:36 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1136 PM EDT Sun Mar 12 2023
.SYNOPSIS...
High pressure will persist over the area through Monday. Low
pressure will develop off the Mid-Atlantic coast on Monday then
intensify as it lifts north toward the Gulf of Maine Monday
night through Tuesday. Low pressure will back southeastward
Tuesday night through Wednesday. Low pressure will continue east
into the open Atlantic on Thursday as high pressure builds over
our region.
&&
.NEAR TERM /THROUGH MONDAY/...
11:35 PM Update...Forecast remains on track this hour. Some high
clouds are filtering into the west so increased cloud cover
just a bit over western areas. Adjusted temps to reflect cooler
valleys and milder hills. Otherwise, no major changes this hour.
Previous discussion...
The blocking high over the north Atlantic will remain the main
weather driver through Monday, meaning calm weather through the
day. The one area of uncertainty remains whether the low level
stratocu deck will reform over western New Brunswick and then
creep into eastern Maine overnight tonight. Current thinking is
that this will happen again, although it may be a little
earlier than last night. This will keep overnight temperatures
from dropping quite as quickly over eastern Maine. Expecting
overnight lows to be a little warmer than last night with that
additional low-level moisture. Meanwhile, upper level clouds
will also build in from the west as the cirrus shield from the
Noreaster expected further south approaches. How quickly the
cirrus shield builds in will determine whether the stratocu deck
dissipates by morning...current thinking is that the cirrus
will not quite make it all the way across the state and a.m.
mixing will break up the stratocu deck. Knocked daytime temps
back for tomorrow in the western areas since upper level clouds
will prevent much solar isolation. Eastern and southern Maine
still have the chance to reach low 40s for a high during the
day.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Surface high pressure continues to drift across the Canadian
Maritimes provinces Monday night as upper level energy dives
southeast from the Great Lakes toward the mid Atlantic region
by early Tuesday morning. This will result in dry weather
Monday night. As the flow in the lower levels becomes more
southeasterly with time, this will begin to advect in some
lower clouds toward the coast later Monday night.
On Tuesday, the attention the turns to the evolving east coast
storm system. There is still plenty of uncertainty in the
deterministic guidance and ensemble data with regard to the
ultimate track of this system and just how far north any heavier
precipitation bands make it into the Caribou forecast area.
However, there has been a bit of a southeast trend noted with
the primary low. This makes for a lower than average forecast
confidence. Given the uncertainty, and the fact that this would
still be more of a later fourth period into fifth period event
for our area, and after collaboration with neighboring office
and WPC, will hold the course and not issue any winter weather
headlines at this time.
At time, it appears the greatest potential for accumulating
snow will be across interior Downeast areas, and up toward the
Bangor area. Along the immediate coast, potential for some
mixing with rain, which could limit accumulations somewhat
there. Further north, amounts are expected to drop off quite
rapidly, especially north of the Katahdin region.
As the storm system does develop northeast winds will begin to
increase later Tuesday and Tuesday night, especially Downeast,
where gusts in excess of 40 mph will be possible at times.
By Wednesday, the low begins to finally move east to the south of
Nova Scotia and out into the open Atlantic.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As the storm system continues to head out into the open
Atlantic Wednesday night expect drier conditions to move in
behind the departing low. It will still remain rather breezy
across the area through Wednesday evening before winds begin to
diminish late. Dry weather continues into Thursday. There are
indications that a weak cold front will back down across the
area later Thursday into Thursday night. Heading into Friday and
next weekend, EC and GFS are showing the potential for another
500 MB closed low to head across the great lakes region with
another surface low(s) approaching the region Saturday through
Sunday. This could bring snow or rain to the region by next
weekend. High temperatures through the period will be above
normal for this time of year.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
NEAR TERM: The anticipated stratocu deck makes the difference
between VFR and MVFR overnight for most of the TAF locations.
Last night, clouds formed around FL030 and similar conditions
are expected this evening, with perhaps a slight trend towards
FL025 with the lowering of the subsidence inversion. In the
north, MVFR conditions expected to begin a bit earlier over
higher terrain. Ceilings should break by mid-morning, with VFR
expected through the rest of the day. Winds will be light,
starting NErly, then becoming SErly ahead of the next low.
SHORT TERM:
Mon Night... VFR, then possible MVFR developing late.
Tue...MVFR ceilings expected at the Aroostook county terminals.
KBGR and KBHB...MVFR ceilings will give way to possible lower
conditions in developing snow, possibly mixed with rain KBHB.
NE winds will increase and become gusty with gusts up to 40 KT
possible.
Tue night and Wed...MVFR/IFR conditions expected in snow. Higher
confidence in in IFR at KBGR/KBHB. Gusty NE wind Tue night and
Wed with gusts up to 40 kt possible.
Wed night...Possible MVFR early in lingering snow showers,
improving to VFR late. Gusty NE wind, diminishing late and
becoming N.
Thu and Fri...VFR.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below SCA levels through
the near term.
SHORT TERM: Winds/seas begin to increase to SCA levels later
Monday night as nor easter begins to take shape to our south.
Winds then increase to gale levels on Tuesday and Tuesday night
as the nor easter slowly moves east to the south of the waters.
A few gusts to 50 kt are possible, but with a more southeast
trend in the track of the low noted, not high enough confidence
in prolonged storm force wind gusts, thus only referenced a few
gusts to 50 kt. A gale watch has been issued Tuesday through
Wednesday, as a prolonged period of gale force winds are
possible with strong low pressure moving slowly east out into
the Atlantic to the south of Nova Scotia. Seas will build to 11
to 14 ft across the outer waters later Tuesday into Wednesday.
Visibility will be reduced to less than 1 NM at times in snow
and rain Tuesday into Wednesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Tuesday morning through Wednesday evening for
ANZ050>052.
&&
Near Term...LF/MCW/MCB
Short Term...TWD
Long Term...TWD
Aviation...LF/MCW/TWD
Marine...LF/MCW/TWDHazardous weather outlook, Mar 12, 3:24 AM EDT, 23 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 AM EDT Sun Mar 12 2023 MEZ001>006-010-011-015>017-029>032-130730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 324 AM EDT Sun Mar 12 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure will slowly track northeast along the Eastern Seaboard early to mid next week. This system will bring accumulating snowfall to the region Tuesday afternoon into Wednesday morning, along with gusty winds. Latest model trends indicate the best potential of significant snowfall across Downeast and Central portions of the region during this time with lesser amounts across the north. Please monitor latest forecast trends with this potential event. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-130730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 AM EDT Sun Mar 12 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force winds are likely late Monday night through Wednesday morning. Storm force wind gusts are also possible during this time mostly over the outer waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:10 AM EDT | Gale Warning | CAR | 3 days | |
| Mar 13, 3:21 AM EDT | Winter Storm Watch | CAR | Hancock, Penobscot, Washington | 12 hr |
| Mar 13, 3:05 PM EDT | Winter Storm Warning | CAR | Hancock, Penobscot, Washington | 36 hr |
| Mar 13, 3:05 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.